Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Can you over dose a lil one on albuterol?

My son is 5 months old. He is on albuterol suppose to be only every 6 hours or as needed the dr said. Well b/c his pneumonia is back he has been wheezing harder than ever even after a treatment. I will give him one then wait an hour to two hours between even 4 before I give him another but I feel like I am giving him to much. Can you give to much of albuterol? It helps him when I give them to him closer like this right now so I was just wondering. I hope I'm not over dosing him...if you know plz let me know. Thanks!

Answer Question
 
Anonymous

Asked by Anonymous at 12:23 AM on Jun. 1, 2009 in Babies (0-12 months)

Answers (4)
  • I would definitely call your doctor before doing that. At times you are doubling or tripling his dosage, he should be able to tell you how much "as needed" is too much. You could also call a pharmacist.
    toriandgrace

    Answer by toriandgrace at 12:25 AM on Jun. 1, 2009

  • I found this on drugs.com

    "What happens if I overdose?
    Seek emergency medical attention if you think you have used too much of this medicine. An overdose of albuterol can be fatal. Overdose symptoms may include nervousness, headache, tremor, dry mouth, chest pain or heavy feeling, rapid or uneven heart rate, pain spreading to the arm or shoulder, nausea, sweating, dizziness, seizure (convulsions), feeling light-headed or fainting. "
    toriandgrace

    Answer by toriandgrace at 12:27 AM on Jun. 1, 2009

  • You need to talk to a trained professional. Yes you can give them too much.
    Anonymous

    Answer by Anonymous at 12:28 AM on Jun. 1, 2009

  • I think you can overdose with any medication... and albuterol can be given often, but if you are needing to give it to your son more often than every 4 hours then you need to call his doctor. If he is really having that much trouble breathing I would bring him into the ER...
    Count how fast he is breathing... if it's more than 50, or if the skin is pulling in around his neck or ribs he is in distress and needs to be looked at.
    AmiJanell

    Answer by AmiJanell at 12:31 AM on Jun. 1, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN